Filter by keywords:



Filtering documents. Please wait...

1/5. sirolimus-induced thrombotic microangiopathy in a renal transplant recipient.

    A rare but well-documented serious adverse reaction to the administration of the calcineurin inhibitors tacrolimus and cyclosporine in renal transplant recipients is the development of medication-induced thrombotic microangiopathy. The recently introduced immunosuppressive medication sirolimus has a very similar molecular structure to tacrolimus and also binds to the same intracellular proteins. Despite these similarities with tacrolimus, sirolimus has a different side-effect profile and reportedly lacks documented specific renal toxicity. This is a case report of the isolated administration of sirolimus without a concomitant calcineurin inhibitor being associated with the development of renal transplant biopsy-proven thrombotic microangiopathy. The patient is a 47-year-old African-American woman whose primary cause of renal failure was not thrombotic micrangiopathy, and she received a 5-antigen mismatched cadaveric renal transplant. Because of preexisting nephrosclerosis in the renal transplant, this patient was never administered a calcineurin inhibitor but was always maintained on sirolimus. With recent animal data showing that sirolmus can be nephrotoxic in a renal ischemic-reperfusion model (similar to what happens with a renal transplant), the authors speculate on a mechanism for this adverse reaction.
- - - - - - - - - -
ranking = 1
keywords = animal
(Clic here for more details about this article)

2/5. Minimal change nephropathy and pemphigus vulgaris associated with penicillamine treatment of rheumatoid arthritis.

    A 51-year-old man developed pemphigus vulgaris, minimal change nephropathy and acute tubular necrosis after 11 months of treatment with penicillamine for rheumatoid arthritis associated with features of Reiter's syndrome. penicillamine is a polyclonal B lymphocyte activator in animals and precipitates a variety of autoimmune reactions in man. The pathogenesis of minimal change nephropathy is obscure, but our observations support the possibility that autoimmune mechanisms play a role.
- - - - - - - - - -
ranking = 1
keywords = animal
(Clic here for more details about this article)

3/5. Clinically silent progressive renal tubulointerstitial disease during cisplatin chemotherapy.

    BACKGROUND. Chronic cisplatin nephrotoxicity is well documented in animal models but not well characterized in humans. The authors report a 56-year-old woman who had end-stage chronic tubulointerstitial nephropathy develop during treatment with multiple courses of cisplatin chemotherapy for ovarian carcinoma. methods. A biopsy was performed to determine the etiology of renal failure, and the morphologic, immunofluorescent, and ultrastructural findings were analyzed to identify possible causes, other than cisplatin, of chronic renal disease. RESULTS. Morphologic studies showed extensive renal tubulointerstitial fibrosis with relative sparing of glomeruli. CONCLUSIONS. Profound, progressive renal injury occurred during cisplatin treatment despite adherence to treatment protocols designed to minimize such toxicity. Renal injury was undetected by pretreatment serum creatinine determinations. This case and others emphasize the relative insensitivity of this test for chronic renal damage during treatment with nephrotoxic drugs.
- - - - - - - - - -
ranking = 1
keywords = animal
(Clic here for more details about this article)

4/5. polyethylene glycol nephrotoxicity secondary to prolonged high-dose intravenous lorazepam.

    OBJECTIVE: To report a patient with a probable acute tubular necrosis (ATN) induced by chronic exposure to polyethylene glycol (PEG)-400 via long-term, massive dosage of intravenous lorazepam. CASE SUMMARY: A 57-year-old man with a history of alcohol abuse was admitted to the intensive care unit for acute respiratory failure. lorazepam therapy was initiated in anticipation of alcohol withdrawal. Dosages up to 18 mg/h were required to provide adequate sedation and optimize ventilation. On day 43, the patient developed oliguric ATN of unknown etiology. The cumulative intravenous lorazepam dose was 4089 mg, equivalent to approximately 220 mL of PEG-400. blood urea nitrogen concentrations followed a pattern that paralleled lorazepam dosage increases and decreases. Protein and granular casts were evident in urinalyses performed on days 12 and 29. The patient eventually experienced complete recovery. DISCUSSION: ATN associated with intravenous PEG was last reported in 1959 in 6 of 32 patients receiving a cumulative PEG-300 dose of 120-200 mL over 3-5 days via an intravenous nitrofurantoin preparation. Two of the 6 patients died. Chronic administration of intravenous PEG to rabbits over a 5-week period has caused cloudy swelling of the renal tubular epithelium, increased blood urea concentrations, and death in some animals. CONCLUSIONS: ATN probably resulted from chronic PEG exposure via massive doses of lorazepam injection, possibly enhanced by concurrent administration of vancomycin.
- - - - - - - - - -
ranking = 1
keywords = animal
(Clic here for more details about this article)

5/5. Acute renal failure after massive ingestion of gliclazide in a suicide attempt.

    gliclazide, a sulfonlyurea class molecule, is used to control glycaemic levels in non-insulin-dependent diabetes mellitus. Acute and chronic toxicity studies, conducted in various animal species, have demonstrated a very low toxicity. We report a patient who developed acute renal failure due to acute tubular necrosis following a massive ingestion of gliclazide in an suicide attempt. The patient ingested 28 grams of gliclazide; the normal dose of gliclazide is 80 mg one or twice a day. At admission the patient was hypoglycaemia and in a few days became oliguric with an increase in the serum creatinine concentration, but with a normal blood urea nitrogen level. He underwent dialysis and ten days after ingestion of gliclazide, his renal function improved rapidly.
- - - - - - - - - -
ranking = 1
keywords = animal
(Clic here for more details about this article)


Leave a message about 'Kidney Tubular Necrosis, Acute'


We do not evaluate or guarantee the accuracy of any content in this site. Click here for the full disclaimer.